Mississippi, 2005

Flash Flood in Mississippi, April 6, 2005

April 6, 2005 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 6, 2:00 PM CST, 45 minutes earlier.

Area forecast discussion, Apr 6, 2:00 PM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED APR 6 2005

TORNADO WATCH CONTINUED INTO 700 PM FOR ENTIRE CWA. AVN AND ETA
MODELS APPEAR TO BE A TAD FAST ON MOVEMENT OF SURFACE FRONTAL
BOUNDAY BY 2 TO 3 HOURS. WILL KEEP POPS IN FOR THIS AFTERNOON AND
SHOW DECREASING THREAT AFTER 00Z. WILL SHOW SOME WRAP AROUND
RAIN IN NORTHERN PORTION OF CWA THURSDAY WITH DRYING OUT THEREAFTER.
NEXT CHANCE OF WEATHER COMING IN EARLY MONDAY AS ANOTHER FRONTAL
TROUGH APPROACHES FROM THE WEST. MODELS KEEP THREAT OF MODERATE TO
HEAVBY RAIN IN THER CWA AS FRONT STALLS ALONG THE COAST TUESDAY
NIGHT AND WEDNESDAY.
WILL KEEP SMALL CRAFT UP TONIGHT AND FLOOD WATCH UP THROUGH 700 PM
TONIGHT FOR AREA EAST OF LINE FROM WALTHALL COUNTY MS TO TERREBONNE
PARISH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  73  55  73 /  40  20  10  00
BTR  60  74  58  76 /  30  10  00  00
MSY  66  75  60  77 /  30  10  00  00
GPT  65  74  57  74 /  50  10  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7PM...ALL SE LA.
     FLOOD WATCH UNTIL 7 PM EAST OF LINE FROM WALTHALL TO
     TERREBONNE.
MS...TORNADO WATCH UNTIL 7 PM FOR SOUTHWEST MS AND SOUTH MS
     COUNTIES.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS AND WALTHALL
     COUNTY IN SOUTHWEST MS.
. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY...FOR COASTAL
WATERS FROM PASCAGOULA TO ATCHAFALAYA RIVER OUT 60 NM.
TORNADO WATCH UNTIL 700 PM FOR COASTAL WATERS OUT 20 NM FORM KPQL TO
ATCHAFALAYA RIVER.

&&
Hazardous weather outlook, Apr 6, 9:30 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1030 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE
AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS
THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE
SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED
TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF
THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE
MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN
BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT
INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS
AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE
NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

In the hours before

Local storm report, Apr 6, 11:47 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TORNADO          PORT FOURCHON           29.11N 90.19W
04/06/2005                   LAFOURCHE          LA   AMATEUR RADIO

            TORNADO TOUCHDOWN...NO INJURIES

&&

LBUCKLIN
Local storm report, Apr 6, 11:49 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          VIOLET                  29.90N 89.89W
04/06/2005                   ST. BERNARD        LA   AMATEUR RADIO

            BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
            UNKNOWN.

&&

LBUCKLIN
Local storm report, Apr 6, 11:56 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TORNADO          3 W BAY ST. LOUIS       30.31N 89.38W
04/06/2005                   HANCOCK            MS   EMERGENCY MNGR

            ROOF BLOWN OFF BUILDING.

&&

LBUCKLIN
Local storm report, Apr 6, 12:04 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TORNADO          MONTEGUT                29.47N 90.56W
04/06/2005                   TERREBONNE         LA   AMATEUR RADIO

            TORNADO SPOTTED.

&&

LBUCKLIN
Special weather statement, Apr 6, 2:00 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED APR 6 2005

GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-
070000-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1214 PM CDT WED APR 6 2005

...TORNADO WATCH NUMBER 131 REMAINS IN EFFECT UNTIL 700 PM TONIGHT...

A LINE OF STRONG THUNDERSTORMS WITH EMBEDDED TORNADOES CURRENTLY
EXTENDS FROM HARRISON COUNTY MISSISSIPPI TO SOUTHERN TERREBONE
PARISH LOUISIANA. THIS LINE CONTAINS EMBEDDED SEVERE THUNDERSTORMS
WITH HEAVY RAINFALL..HAIL AND STRONG GUSTY WINDS.
A COLD FRONT...LOCATED OVER SOUTHWEST AND CENTRAL LOUISIANA...IS
MOVING SLOWLY EAST AND IS EXPECTED TO PUSH EAST TO THE NEW ORLEANS
AREA BY 800 PM TONIGHT AND THROUGH PASCAGOULA AFTER 1000 PM TONIGHT.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AHEAD AND ALONG THIS
FRONT PROGRESS EAST OVER THE WATCH AREA LATER THIS AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE AND CAPABLE OF
PRODUCING TORNADOES.
Local storm report, Apr 6, 2:32 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TORNADO          MCCOMB                  31.25N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTEN AT PIKE CO AIRPORT.

0755 AM     TORNADO          N OSYKA                 31.01N 90.47W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            TORNADO TOUCHDOWN BETWEEN OSYKA AND PROGRESS.

0810 AM     TORNADO          10 E MCCOMB             31.24N 90.30W
04/06/2005                   PIKE               MS   EMERGENCY MNGR

            10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
            SKY.

0835 AM     TORNADO          5 N ROSELAND            30.84N 90.51W
04/06/2005                   TANGIPAHOA         LA   EMERGENCY MNGR

            FUNNEL CLOUD ABOUT TO TOUCH GROUND.

0853 AM     TORNADO          SALEM                   31.23N 90.12W
04/06/2005                   WALTHALL           MS   EMERGENCY MNGR

            THREE TORNADOES TOUCHDOWNS IN NORTHERN PORTION OF COUNTY.
            ONE PERSON TRAPPED IN A HOUSE. ONE PERSON TRAPPED IN CAR.

0947 AM     HAIL             NW SUMMIT               31.28N 90.47W
04/06/2005  0.25 INCH        PIKE               MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL NORTHWEST OF SUMMIT.

0955 AM     HAIL             FORT ADAMS              31.09N 91.55W
04/06/2005  0.50 INCH        WILKINSON          MS   PUBLIC

            MARBLE TO QUARTER SIZE HAIL

1026 AM     HAIL             BELLE CHASSE            29.85N 90.00W
04/06/2005  0.50 INCH        PLAQUEMINES        LA   TRAINED SPOTTER

            NAVY BELLE CHASE OBSERVER REPORTED HALF INCH HAIL.

1029 AM     TORNADO          9 S BELLE CHASSE        29.72N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TREES DOWN. POWER LINES DOWN. PORTION OF A ROOF OFF
            BUILDING

1031 AM     TORNADO          6 S BELLE CHASSE        29.76N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TORNADO TOUCHDOWN...6 MILES SOUTH OG BELLE CHASE FERRY.
            TREES AND BUILDING DAMAGED IN ONE QUARTER MIULE LENGTH BY
            ONE EIGTH MILE WIDTH. ONE HOUSE DESTROYED...SEVERAL
            DAMAGED. TREES BLOWN DOWN.

1045 AM     TORNADO          LAFITTE                 29.69N 90.10W
04/06/2005  F0               JEFFERSON          LA   EMERGENCY MNGR

            TORNADO TOUCHDOWN CITY PARK DRIVE NEAR LA 45. TREES DOWN
            TRAILER DAMAGED.

1124 AM     TORNADO          8 S BELLE CHASSE        29.73N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TOUCHDOWN...4 HOUSES DAMAGED. POWER LINES DOWN.

1135 AM     TORNADO          3 W BAY ST. LOUIS       30.31N 89.38W
04/06/2005                   HANCOCK            MS   EMERGENCY MNGR

            ROOF BLOWN OFF BUILDING.

1212 PM     TORNADO          PORT FOURCHON           29.11N 90.19W
04/06/2005                   LAFOURCHE          LA   EMERGENCY MNGR

            TORNADO SIGHTED. DAMAGE TO A MARINE PORT FACILITY.
            TRAILER OVERTURNED. POWER POLES SNAPPED.

1214 PM     TORNADO          PORT FOURCHON           29.11N 90.19W
04/06/2005                   LAFOURCHE          LA   AMATEUR RADIO

            TORNADO TOUCHDOWN...NO INJURIES

1235 PM     TORNADO          VIOLET                  29.90N 89.89W
04/06/2005                   ST. BERNARD        LA   AMATEUR RADIO

            BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
            UNKNOWN.

1253 PM     TORNADO          MONTEGUT                29.47N 90.56W
04/06/2005                   TERREBONNE         LA   AMATEUR RADIO

            TORNADO SPOTTED.

0115 PM     TORNADO          PORT SULPHUR            29.49N 89.71W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            RADAR ESTIMATED TIME OF APPROXIMATELY 115 PM. 15 TRAILER
            HOMES OVERTURNED. 13 POWER POLES SNAPPED.

0145 PM     TORNADO          5 S CHAUVIN             29.37N 90.59W
04/06/2005                   TERREBONNE         LA   EMERGENCY MNGR

            RADAR TIME ESTIMATE OF 145 PM. SIX HOMES DAMAGED...3
            MODERATE...3 MINOR. MAINLY ROOF DAMAGE. TREES DOWN.

0215 PM     HAIL             5 E LIBERTY             31.16N 90.72W
04/06/2005  0.75 INCH        AMITE              MS   AMATEUR RADIO

0238 PM     HAIL             SALEM                   31.23N 90.12W
04/06/2005  0.25 INCH        WALTHALL           MS   EMERGENCY MNGR

0300 PM     HAIL             7 ESE MCCOMB            31.21N 90.36W
04/06/2005  0.50 INCH        PIKE               MS   EMERGENCY MNGR

&&

PGRIGSBY

The radar

The Mobile radar (KMOB), 56 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jackson

When
April 6, 2:45 PM CST to 3:45 PM CST
Where
Jackson County, 5 mi NNE of Ocean Spgs
Reported by
EMERGENCY MANAGER
Coordinates
30.483, -88.783

A bridge was washed out on Old Fort Bayou Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443273.